Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 20, NWS Blacksburg, VA

March 16, 2007Alleghany County, Ashe County, Watauga County, North Carolina; Grayson County, Virginia

NWS Blacksburg, VA issued this wind advisory at Mar 16, 2007, 2:49 PM EDT for Alleghany County, Ashe County, Watauga County, North Carolina; Grayson County, Virginia. It took effect at Mar 16, 2007, 6:00 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2007, 2:49 PM EDT (18:49 UTC)
In effect from
Mar 16, 2007, 6:00 PM EDT
Expired
Mar 17, 2007, 2:32 PM EDT
In force
21 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Grayson County, VA

The radar

The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 161849
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
249 PM EDT FRI MAR 16 2007

...STRONG WINDS EXPECTED ALONG THE SPINE OF THE BLUE RIDGE TONIGHT
THROUGH SATURDAY...

.LOW PRESSURE WILL MOVE NORTHEAST AND RAPIDLY INTENSIFY ALONG THE
MID ATLANTIC AND NEW ENGLAND COASTLINE TONIGHT INTO SATURDAY AS HIGH
PRESSURE BUILDS SOUTHEAST OUT OF THE UPPER GREAT LAKES. A STRONG
PRESSURE GRADIENT BETWEEN THE TWO SYSTEMS WILL RESULT IN STRONG WINDS
ALONG THE SPINE OF THE BLUE RIDGE IN EXTREME SOUTHWEST VIRGINIA
AND NORTHWEST NORTH CAROLINA TONIGHT THROUGH MUCH OF SATURDAY.

NCZ001-002-018-VAZ015-170300-
/O.NEW.KRNK.WI.Y.0020.070316T2200Z-070317T2200Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
249 PM EDT FRI MAR 16 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT
SATURDAY. 

NORTHWEST WINDS WILL INCREASE TONIGHT TO 25 TO 35 MPH WITH SOME
GUSTS TO NEAR 50 MPH OVER THE HIGHER TERRAIN OF EXTREME SOUTHWEST
VIRGINIA INTO NORTHWEST NORTH CAROLINA...AND CONTINUE THROUGH
MUCH OF SATURDAY BEFORE DIMINISHING TOWARD SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME
DOWNED TREES MAY ALSO OCCUR DUE TO THE HIGHER WINDS AND WET
GROUND CONDITIONS. PLEASE USE EXTRA CAUTION WHEN TRAVELING
OUTDOORS TONIGHT AND SATURDAY.

$$

WERT
5 follow-up statements
000 
WWUS71 KRNK 170119
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
919 PM EDT FRI MAR 16 2007

...STRONG WINDS EXPECTED ALONG THE BLUE RIDGE THROUGH SATURDAY...

.LOW PRESSURE WILL MOVE NORTHEAST AND RAPIDLY INTENSIFY ALONG THE
NEW ENGLAND COASTLINE TONIGHT INTO SATURDAY AS HIGH PRESSURE
BUILDS SOUTHEAST OUT OF THE UPPER GREAT LAKES. A STRONG PRESSURE
GRADIENT BETWEEN THE TWO SYSTEMS WILL RESULT IN STRONG WINDS ALONG
THE BLUE RIDGE IN EXTREME SOUTHWEST VIRGINIA AND IN NORTHWEST
NORTH CAROLINA THROUGH SATURDAY.

NCZ001-002-018-VAZ015-171100-
/O.CON.KRNK.WI.Y.0020.000000T0000Z-070317T2200Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
919 PM EDT FRI MAR 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY. 

NORTHWEST WINDS TONIGHT WILL BE 25 TO 35 MPH WITH SOME GUSTS TO NEAR 50
MPH OVER THE HIGHER TERRAIN OF EXTREME SOUTHWEST VIRGINIA INTO
NORTHWEST NORTH CAROLINA. THE STRONG WINDS WILL CONTINUE THROUGH
MUCH OF SATURDAY BEFORE DIMINISHING TOWARD SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

SOME DOWNED TREES MAY ALSO OCCUR DUE TO THE HIGHER WINDS AND WET
GROUND CONDITIONS. PLEASE USE EXTRA CAUTION WHEN TRAVELING
OUTDOORS TONIGHT AND SATURDAY.

$$
000 
WWUS71 KRNK 170910
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 AM EDT SAT MAR 17 2007

...STRONG WINDS EXPECTED ALONG THE BLUE RIDGE THROUGH THIS MORNING...

.LOW PRESSURE WILL INTENSIFY ALONG THE NEW ENGLAND COASTLINE
TODAY AS HIGH PRESSURE BUILDS SOUTHEAST OUT OF THE UPPER GREAT
LAKES. A STRONG PRESSURE GRADIENT BETWEEN THE TWO SYSTEMS WILL
RESULT IN STRONG WINDS ALONG THE BLUE RIDGE IN EXTREME SOUTHWEST
VIRGINIA AND IN NORTHWEST NORTH CAROLINA THROUGH THE MORNING.

NCZ001-002-018-VAZ015-171600-
/O.EXT.KRNK.WI.Y.0020.000000T0000Z-070317T1600Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
510 AM EDT SAT MAR 17 2007

...WIND ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. 

NORTHWEST WINDS TONIGHT WILL BE 25 TO 35 MPH WITH SOME GUSTS TO
NEAR 50 MPH OVER THE HIGHER TERRAIN OF EXTREME SOUTHWEST VIRGINIA
INTO NORTHWEST NORTH CAROLINA. THE STRONG WINDS WILL CONTINUE
THROUGH THE MORNING THEN SLOWLY DIMINISH THROUGH THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

SOME DOWNED TREES MAY ALSO OCCUR DUE TO THE HIGHER WINDS AND WET
GROUND CONDITIONS. PLEASE USE EXTRA CAUTION WHEN TRAVELING
OUTDOORS TONIGHT AND SATURDAY.

$$
000 
WWUS71 KRNK 170917 CCA
NPWRNK

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 AM EDT SAT MAR 17 2007

...STRONG WINDS EXPECTED ALONG THE BLUE RIDGE THROUGH THIS MORNING...

.LOW PRESSURE WILL INTENSIFY ALONG THE NEW ENGLAND COASTLINE
TODAY AS HIGH PRESSURE BUILDS SOUTHEAST OUT OF THE UPPER GREAT
LAKES. A STRONG PRESSURE GRADIENT BETWEEN THE TWO SYSTEMS WILL
RESULT IN STRONG WINDS ALONG THE BLUE RIDGE IN EXTREME SOUTHWEST
VIRGINIA AND IN NORTHWEST NORTH CAROLINA THROUGH THE MORNING.

NCZ001-002-018-VAZ015-171600-
/O.COR.KRNK.WI.Y.0020.000000T0000Z-070317T1600Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
516 AM EDT SAT MAR 17 2007

...WIND ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. 

NORTHWEST WINDS THIS MORNING WILL BE 25 TO 35 MPH WITH SOME GUSTS
TO NEAR 50 MPH OVER THE HIGHER TERRAIN OF EXTREME SOUTHWEST
VIRGINIA INTO NORTHWEST NORTH CAROLINA. THE STRONG WINDS WILL
CONTINUE THROUGH THE MORNING THEN SLOWLY DIMINISH THROUGH THE
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

SOME DOWNED TREES MAY ALSO OCCUR DUE TO THE HIGHER WINDS AND WET
GROUND CONDITIONS. PLEASE USE EXTRA CAUTION WHEN TRAVELING
OUTDOORS TONIGHT AND SATURDAY.

$$
000 
WWUS71 KRNK 171353 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
953 AM EDT SAT MAR 17 2007

...STRONG WINDS EXPECTED ALONG THE BLUE RIDGE THROUGH THIS
AFTERNOON...

.LOW PRESSURE WILL INTENSIFY ALONG THE NEW ENGLAND COASTLINE
THIS AFTERNOON AS HIGH PRESSURE BUILDS SOUTHEAST OUT OF THE UPPER
GREAT LAKES. A STRONG PRESSURE GRADIENT BETWEEN THE TWO SYSTEMS
WILL RESULT IN STRONG WINDS ALONG THE BLUE RIDGE IN EXTREME
SOUTHWEST VIRGINIA AND IN NORTHWEST NORTH CAROLINA THROUGH MID
AFTERNOON. 

NCZ001-002-018-VAZ015-172000-
/O.EXT.KRNK.WI.Y.0020.000000T0000Z-070317T2000Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
953 AM EDT SAT MAR 17 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON.

NORTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH...WITH GUSTS TO 50
MPH OVER THE HIGHER TERRAIN OF EXTREME SOUTHWEST VIRGINIA INTO
NORTHWEST NORTH CAROLINA THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

SOME DOWNED TREES MAY ALSO OCCUR DUE TO THE HIGHER WINDS AND WET
GROUND CONDITIONS. PLEASE USE EXTRA CAUTION WHEN TRAVELING
OUTDOORS TONIGHT AND SATURDAY.

$$
000 
WWUS71 KRNK 171832 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
232 PM EDT SAT MAR 17 2007


NCZ001-002-018-VAZ015-171945-
/O.CAN.KRNK.WI.Y.0020.000000T0000Z-070317T2000Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
232 PM EDT SAT MAR 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS REMAIN WELL BELOW ADVISORY CRITERIA THIS AFTERNOON AND
ARE EXPECTED TO DECREASE EARLY THIS EVENING. THUS THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 2:03 PM EDT, 46 minutes earlier.

Area forecast discussion, Mar 16, 2:03 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
203 PM EDT FRI MAR 16 2007

.AVIATION /18Z-18Z/...
WEATHER CONDITIONS FOR AVIATION INTERESTS EAST OF THE BLUE RIDGE
(ROANOKE...LYNCHBURG...DANVILLE) WILL GRADUALLY IMPROVE FROM IFR
AND MVFR RESTRICTIONS DUE TO CEILINGS AND VISIBILITY BACK TO VFR
CONDITIONS BY/AROUND 0300 UTC THIS EVENING AS SURFACE LOW TRACKS
NORTHEAST OF AREA AND AS SURFACE WINDS BACK MORE INTO A
NORTHWESTERLY DOWNSLOPE COMPONENT. EXPECT TO SEE RETURN TO
UNRESTRICTED CONDITIONS AT THESE LOCATIONS BY/SHORTLY AFTER 0600
UTC AS SKIES CLEAR AND AS MUCH DRIER AND COLDER AIR POURS INTO THE
AREA.

FURTHER WEST AT BLUEFIELD AND LEWISBURG...STRONG COLD AIR ADVECTION AND
INCREASING UPSLOPING CONDITIONS WILL RESULT IN TRANSITION FROM
CURRENT WIDESPREAD IFR CONDITIONS DUE TO RAIN AND FOG...TO MORE
OF A PATCHY LIGHT SNOW SHOWER/FLURRY REGIME WITH SLOW IMPROVEMENT
BACK TO MVFR CONDITIONS DUE TO CEILING AND VISIBILITY RESTRICTIONS
(ALONG WITH LOCALIZED NEAR-RIDGE TOP OBSCURATIONS). UPSLOPING
WINDS AND MOISTURE NOT LIKELY TO ABATE UNTIL LATE SATURDAY AFTERNOON
OR SATURDAY EVENING...SO THREAT OF MVFR CONDITIONS ACROSS SOUTHEASTERN
WEST VIRGINIA SHOULD PERSIST THROUGH THE ENTIRE TERMINAL FORECAST
PERIOD.
&&

.PREV DISCUSSION...
/ISSUED 1032 AM EDT FRI MAR 16 2007/

SHORT TERM /REST OF TODAY/...
PREVIOUS FORECAST APPEARS TO BE RIGHT ON TRACK. LOW PRESSURE WILL
MOVE NORTHEAST AND INTENSIFY NEAR THE MID ATLANTIC COAST THIS
AFTERNOON...ALLOWING SHALLOW WEDGE OF COLD AIR MAXIMIZED AROUND
THE 3000-2500 FOOT LEVEL TO BE REPLACED BY A MORE UNIFORMLY SUB
FREEZING PROFILE BY LATE AFTERNOON IN MOST LOCATIONS. SURFACE
TEMPERATURES ACROSS THE ENTIRE AREA THEREFORE WILL REMAIN NEARLY
STEADY OR SLOWLY FALL FOR THE REST OF THE DAY.

NARROW WEDGE OF COLD AIR AT AROUND 915 MILLIBARS RESULTING IN
SOME SUB-FREEZING TEMPERATURES ACROSS HIGHER TERRAIN OF THE
NORTHERN BLACKSBURG FORECAST AREA...AND THIS AREA SHOULD INCREASE
AND LOWER IN ELEVATION WITH TIME AS THE COOL POOL BECOMES MORE
ESTABLISHED OVER THE REGION. HOWEVER...WARM GROUND
TEMPERATURES...RELATIVELY HIGH SUN ANGLE...MARGINALLY COLD
TEMPERATURES...AND HEAVY RAIN WITH WATER TEMPERATURES WELL ABOVE
FREEZING WILL MINIMIZE AMOUNT OF ICE ACCRETION AND CONFINE IT TO
ELEVATED SURFACES. CURRENT FREEZING RAIN ADVISORY STILL LOOKS
GOOD...AND DO NOT PLAN ON MAKING ANY CHANGES TEMPORALLY OR
SPATIALLY AT THE PRESENT TIME.

THREAT OF HEAVY RAIN WILL GRADUALLY SHIFT EAST AND NORTH OF THE
BLACKSBURG FORECAST AREA THIS AFTERNOON AS BEST LOWER LEVEL
FORCED ASCENT/ISENTROPIC LIFT AND UPPER DIFFLUENT REGION
ASSOCIATED WITH RIGHT ENTRANCE REGION OF UPPER JET LIFTS OFF TO
THE NORTHEAST. HOWEVER...MANY AREAS HAVE ALREADY RECEIVED BETWEEN
2 AND 3 INCHES OF RAIN...AND ANOTHER INCH OR SO MAY PUT SOME SMALL
STREAMS OR CREEKS OVER THEIR BANKS DESPITE HOURLY RAINFALL RATES
IN 0.2-0.3 INCH RANGE. WILL THEREFORE CONTINUE WITH EXISTING FLOOD
WATCH FOR ALL BUT THE EXTREME WESTERN-NORTHWESTERN PORTIONS OF THE
BLACKSBURG FORECAST AREA THROUGH 400 PM THIS AFTERNOON.

AREA WILL TRANSITION OVER TO TYPICAL UPSLOPE PATTERN BY LATE
AFTERNOON INTO THIS EVENING AS THE DEEPER COLD AIR ARRIVES ON
INCREASING NORTHWEST WINDS. SEVERAL INCHES OF SNOW ARE STILL
EXPECTED TONIGHT IN MOST FAVORED AREAS...AND THIS ALSO WELL
REFLECTED IN THE GRIDS.
&&

PREV DISCUSSION...
/ISSUED 348 AM EDT FRI MAR 16 2007/

SHORT TERM /TODAY/...

COLD FRONT HAS PUSHED SOUTHWARD BACK DOOR STYLE INTO CENTRAL
NC...WHILE HANGING UP IN THE SRN APPALACHIANS. NEARLY ALL OF THE
BLACKSBURG FORECAST AREA IS NORTH OF THE FRONT AT THIS TIME.
MEANWHILE...SATELLITE SHOWS A DIGGING SHORT WAVE MOVG ACROSS
ARKANSAS AT THIS TIME...AND MODELS SHOW THIS FEATURE DEVELOPING A
WAVE ALONG THE FRONT. MSAS SHOWS THIS LOW PRESSURE BEGINNING TO
DEVELOP IN NORTH GA. THIS LOW PRESSURE IS EXPECTED TO MOVE
NORTHEAST THROUGH CENTRAL NC TODAY. THIS KEEPS MUCH OF THE
FORECAST AREA JUST NORTH OF THE FRONT IN MODERATE TO OCCASIONALLY
HEAVY OVERRUNNING RAIN. GSP RADAR TO THE SOUTH SHOWS 45 TO 50 DBZ
CONVECTION SPREADING NORTHWARD TOWARD THE AREA- STILL LOOKS LIKE
HEAVY RAIN IS A GOOD BET THROUGH THIS MORNING...WITH THE HEAVIEST
IN SOUTHSIDE VA/NW NW. MUCH OF THE FORECAST AREA IS ALREADY IN A
FLOOD WATCH...AND RAINFALL AMOUNTS SO FAR HAVE BEEN AROUND AN
INCH. STORM TOTALS ARE STILL EXPECTED TO RANGE FROM 2 TO 3
INCHES...AND THIS COULD EVENTUALLY CAUSE SOME SMALL STREAM
FLOODING AND POSSIBLY MAINSTEM RIVER FLOODING. MODEL SOUNDINGS
STILL SHOW A COLD LAYER NEAR THE SURFACE WITH AN ENE UPSLOPE
WIND INTO THE BLUE RIDGE...AND THIS IS SUPPORTED BY THE 06Z LWX
SOUNDING...SO WE HAVE ISSUED A FREEZING RAIN ADVISORY IN THE NERN
CWA FOR HIGHER ELEVATIONS ABOVE 2500 FEET. LOOKS LIKE THE COLUMN
COOLS ENOUGH TO CHANGE TO SNOW BY LATE AFTERNOON...SO THE PERIOD
OF POTENTIAL FREEZING RAIN IS SHORT ENOUGH THAT ACCUMULATIONS
SHOULD BE LIGHT- AND NOT ON ROADS. FINALLY...TEMPS SHOULD BE
STEADY OR FALLING THROUGH THE DAY FOR THE ENTIRE FORECAST AREA.

THE STEADY PRECIP WILL BE ENDING LATE IN THE AFTERNOON OR EARLY
EVENING AS THE SFC LOW MOVES OFF THE COAST NEAR ORF. AT THAT
TIME...THE PRECIP WILL BE MAINLY WRAP AROUND SNOW SHOWERS IN THE
MTNS. THE ENDING TIME OF 400 PM FOR THE FLOOD WATCH STILL LOOKS GOOD.

LONG TERM /TONIGHT THROUGH THURSDAY/...

AS THE SFC LOW CONTINUES TO MOVE NORTHWARD...THE FLOW ON THE BACK
SIDE BACKS MORE TO THE NORTHWEST INTO THE MTNS...AND MODEL
SOUNDINGS SHOW FAIRLY DEEP MOISTURE- UP TO 700 MBS INTO SAT NIGHT.
LOOKS LIKE THIS IS SHAPING UP TO A DECENT UPSLOPE SNOW EVENT WITH
STRONG COLD ADVECTION...SO I RAISED POPS TO LIKELY IN UPSLOPE
AREAS OF SE WV...AND CHANCE FOR THE REST OF WESTERN UPSLOPE AREAS.
WINDS MAY ALSO BE A PROBLEM LATE TONIGHT AND INTO SATURDAY. THE
NAM MODEL ESPECIALLY...WOULD INDICATE FAIRLY STRONG SUBSIDENCE IN
THE MTNS AND A 45 TO 50 KNOT JET NEAR THE INVERSION. FOR NOW...I
HAVE KEPT WIND GUTS AT ADVISORY LEVELS...AND SINCE WE ALREADY HAVE
ENOUGH HEADLINES AND THE WINDS WOULD NOT GET GOING UNTIL LATE IN
THE 2ND PERIOD AND LASTING INTO THE 3RD PERIOD (SAT)...WE WILL HOLD
OFF ON THE WIND ADVISORY FOR NOW AND JUST HIGHLIGHT IN THE HWO.

I KEPT HIGH TEMPS SAT A FEW DEGREES WARMER THAN MOS EAST OF THE
MTNS THINKING THAT THE MARCH SUN AND DOWNSLOPE FLOW SHOULD HELP
BRING THE TEMPS UP HIGHER THAN THE COLD THICKNESSES WOULD
INDICATE.

I MADE ONLY MINOR CHANGES BEYOND SATURDAY NIGHT...WITH THE UPSLOPE
SNOW SHOWERS ENDING AS HIGH PRESSURE BUILDS INTO THE SOUTHEASTERN
U.S. AGAIN...I TRIED TO KEEP HIGH TEMPS SUNDAY A LITTLE ABOVE MOS
GUIDANCE THINKING THE MARCH SUN WILL HELP MODERATE THE TEMPS QUICKLY.
&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR VAZ009>020-
     022>024-032>035-043>047-058-059.

     FREEZING RAIN ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     VAZ019-020-023-024-034-035.

NC...FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ001>006-
     018>020.

WV...NONE.
&&

AVIATION...WERT
SHORT TERM...WERT
LONG TERM...JJ
Hazardous weather outlook, Mar 16, 12:14 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1214 PM EDT FRI MAR 16 2007

NCZ001>006-018>020-VAZ009>017-032-033-043>047-058-059-171615-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
1214 PM EDT FRI MAR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WATCH IN EFFECT THROUGH 400 PM. CONSULT THE LATEST FLOOD WATCH
INFORMATION FROM NWS BLACKSBURG.

A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST AND INTENSIFY ALONG THE
MID ATLANTIC COAST THIS AFTERNOON...AND CONTINUE NORTHEAST AWAY
FROM THE MID ATLANTIC REGION TONIGHT. THIS SYSTEM WILL BRING
MODERATE TO HEAVY RAIN ACROSS MUCH OF THE AREA THROUGH MID
AFTERNOON BEFORE TAPERING OFF TO RAIN OR SNOW SHOWERS LATER TODAY
INTO TONIGHT. RAINFALL TOTALS ARE EXPECTED TO RANGE FROM 2 TO 3
INCHES IN MANY AREAS...RESULTING IN THE POSSIBILITY OF MINOR
FLOODING OF SMALL STREAMS...CREEKS...AND LOW LYING AREAS...
TRANSLATING TO THE POSSIBILITY OF NEAR BANKFULL TO MINOR FLOODING
ON SOME RIVERS ACROSS THE CENTRAL PIEDMONT TONIGHT INTO THE
WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHWEST WINDS WILL INCREASE LATE TONIGHT AND INTO SATURDAY...
WITH GUSTS TO 45 OR 50 MPH IN THE HIGH ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

VAZ007-WVZ042>044-171615-
TAZEWELL-MERCER-SUMMERS-MONROE-
1214 PM EDT FRI MAR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST AND INTENSIFY ALONG THE
MID ATLANTIC COAST THIS AFTERNOON...AND CONTINUE NORTHEAST AWAY
FROM THE MID ATLANTIC REGION TONIGHT. THIS SYSTEM WILL CONTINUE TO
BRING MODERATE TO HEAVY RAIN ACROSS MUCH OF THE AREA THROUGH EARLY
TO MID AFTERNOON BEFORE TAPERING OFF TO RAIN OR SNOW SHOWERS
LATER TODAY INTO TONIGHT. RAINFALL TOTALS ARE EXPECTED TO RANGE
FROM 1.5 TO 2.5 INCHES IN MANY AREAS...RESULTING IN SIGNIFICANT
WITHIN BANK RISES ON SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD NORTHWEST FLOW INTO THE AREA SATURDAY AND SATURDAY NIGHT WILL
RESULT IN UPSLOPE SNOW SHOWERS...WITH ACCUMULATIONS OF 1 TO 2
INCHES IN THE FAVORED WESTERN SLOPE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

VAZ018-022-171615-
CRAIG-ROANOKE-
1214 PM EDT FRI MAR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WATCH IN EFFECT THROUGH 400 PM. CONSULT THE LATEST FLOOD WATCH
INFORMATION FROM NWS BLACKSBURG.

A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST AND INTENSIFY ALONG THE
MID ATLANTIC COAST THIS AFTERNOON...AND CONTINUE NORTHEAST AWAY
FROM THE MID ATLANTIC REGION TONIGHT. THIS SYSTEM WILL BRING
MODERATE TO HEAVY RAIN ACROSS MUCH OF THE AREA THROUGH MID
AFTERNOON BEFORE TAPERING OFF TO RAIN OR SNOW SHOWERS LATER TODAY
INTO TONIGHT. RAINFALL TOTALS ARE EXPECTED TO RANGE FROM 2 TO 3
INCHES IN MANY AREAS...RESULTING IN THE POSSIBILITY OF MINOR
FLOODING OF SMALL STREAMS...CREEKS...AND LOW LYING AREAS...
TRANSLATING TO SIGNIFICANT WITHIN BANK RISES OF SOME RIVERS
TONIGHT INTO THE WEEKEND.

IN ADDITION...COLDER AIR FILTERING IN ON THE BACK SIDE OF THE LOW
PRESSURE SYSTEM MAY RESULT IN SOME LIGHT FREEZING RAIN ACROSS THE
HIGHER ELEVATIONS BY AFTERNOON...GRADUALLY TRANSITIONING TO SNOW
SHOWERS AS THE DEPTH OF THE COLD AIR INCREASES THROUGHOUT THE
DAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHWEST WINDS WILL INCREASE LATE TONIGHT AND INTO SATURDAY...
WITH GUSTS TO 45 OR 50 MPH IN THE HIGH ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

WVZ045-171615-
GREENBRIER-
1214 PM EDT FRI MAR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST AND INTENSIFY ALONG THE
MID ATLANTIC COAST THIS AFTERNOON...AND CONTINUE NORTHEAST AWAY
FROM THE MID ATLANTIC REGION TONIGHT. THIS SYSTEM WILL CONTINUE TO
BRING MODERATE TO HEAVY RAIN ACROSS MUCH OF THE AREA THROUGH EARLY
TO MID AFTERNOON BEFORE TAPERING OFF TO RAIN OR SNOW SHOWERS
LATER TODAY INTO TONIGHT. RAINFALL TOTALS ARE EXPECTED TO RANGE
FROM 1.5 TO 2.5 INCHES IN MANY AREAS...RESULTING IN SIGNIFICANT
WITHIN BANK RISES ON SMALL STREAMS AND CREEKS.

IN ADDITION...COLDER AIR WILL BE FILTERING IN DURING THE DAY. THERE
MAY BE A PERIOD OF FREEZING RAIN THIS AFTERNOON IN THE HIGHER
ELEVATIONS...BEFORE A CHANGE OVER TO SNOW LATE IN THE DAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD NORTHWEST FLOW INTO THE AREA SATURDAY AND SATURDAY NIGHT WILL
RESULT IN UPSLOPE SNOW SHOWERS...WITH ACCUMULATIONS OF 1 TO 2
INCHES IN THE FAVORED WESTERN SLOPE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY.

VAZ019-020-023-024-034-035-171615-
ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
1214 PM EDT FRI MAR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WATCH IN EFFECT THROUGH 400 PM. CONSULT THE LATEST FLOOD WATCH
INFORMATION FROM NWS BLACKSBURG.

FREEZING RAIN ADVISORY THROUGH 400 PM. CONSULT THE LATEST FREEZING
RAIN ADVISORY INFORMATION FROM NWS BLACKSBURG.

A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST AND INTENSIFY ALONG THE
MID ATLANTIC COAST THIS AFTERNOON...AND CONTINUE NORTHEAST AWAY
FROM THE MID ATLANTIC REGION TONIGHT. THIS SYSTEM WILL BRING
MODERATE TO HEAVY RAIN ACROSS MUCH OF THE AREA THROUGH MID
AFTERNOON BEFORE TAPERING OFF TO RAIN OR SNOW SHOWERS LATER TODAY
INTO TONIGHT. RAINFALL TOTALS ARE EXPECTED TO RANGE FROM 2 TO 3
INCHES IN MANY AREAS...RESULTING IN THE POSSIBILITY OF MINOR
FLOODING OF SMALL STREAMS...CREEKS...AND LOW LYING AREAS...
TRANSLATING TO SIGNIFICANT WITHIN BANK RISES OF SOME RIVERS
TONIGHT INTO THE WEEKEND.

IN ADDITION...COLDER AIR FILTERING IN ON THE BACK SIDE OF THE LOW
PRESSURE SYSTEM IS EXPECTED TO RESULT IN SOME LIGHT FREEZING RAIN
ACROSS THE HIGHER ELEVATIONS BY AFTERNOON...GRADUALLY
TRANSITIONING TO SNOW SHOWERS AS THE DEPTH OF THE COLD AIR
INCREASES THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHWEST WINDS WILL INCREASE LATE TONIGHT AND INTO SATURDAY...
WITH GUSTS TO 40 OR 45 MPH IN THE HIGH ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY.

WERT

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 2:43 AM EDTFreezing Rain AdvisoryRNKAlleghany, Amherst, Bath, Bedford, Botetourt, Rockbridge and 3 more13 hr

Nearby

Wind Advisories in North Carolina, 2007Wind Advisories in Virginia, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.